Alert archive / New Mexico / Wind Advisories in 2025
Wind Advisory 3, NWS El Paso, TX
NWS El Paso, TX issued this wind advisory at Jan 29, 2025, 12:43 PM MST for Otero County, New Mexico. It took effect at Jan 30, 2025, 11:00 AM MST. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Jan 29, 2025, 12:43 PM MST (19:43 UTC)
- In effect from
- Jan 30, 2025, 11:00 AM MST
- Expired
- Jan 30, 2025, 6:00 PM MST
- In force
- 7 hr
- Issued by
- NWS El Paso, TX
County Otero County, NM
The radar
The Holloman AFB radar (KHDX), 63 km from the middle of the area, began a volume at 19:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 7.7 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1823 m above ground
- 0-6 km bulk shear
- 81 kt
- 0-1 km storm-relative helicity
- -139 m²/s²
- 0-3 km storm-relative helicity
- 138 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
361 WWUS74 KEPZ 291943 NPWEPZ URGENT - WEATHER MESSAGE National Weather Service El Paso Tx/Santa Teresa NM 1243 PM MST Wed Jan 29 2025 NMZ414>416-300345- /O.NEW.KEPZ.WI.Y.0003.250130T1800Z-250131T0100Z/ West Slopes Sacramento Mountains Below 7500 Feet-Sacramento Mountains Above 7500 Feet-East Slopes Sacramento Mountains Below 7500 Feet- Including the cities of Timberon, Pinon, Mescalero, Cloudcroft, Mayhill, Mountain Park, Sacramento, Apache Summit, and Sunspot 1243 PM MST Wed Jan 29 2025 ...WIND ADVISORY IN EFFECT FROM 11 AM TO 6 PM MST THURSDAY... * WHAT...West winds 30 to 40 mph with gusts up to 55 mph expected. * WHERE...Sacramento Mountains. * WHEN...From 11 AM to 6 PM MST Thursday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ For additional information, visit us at http://www.weather.gov/epz TSB
3 follow-up statements
614 WWUS74 KEPZ 300709 NPWEPZ URGENT - WEATHER MESSAGE National Weather Service El Paso Tx/Santa Teresa NM 1209 AM MST Thu Jan 30 2025 NMZ414>416-301600- /O.CON.KEPZ.WI.Y.0003.250130T1800Z-250131T0100Z/ West Slopes Sacramento Mountains Below 7500 Feet-Sacramento Mountains Above 7500 Feet-East Slopes Sacramento Mountains Below 7500 Feet- Including the cities of Mountain Park, Cloudcroft, Pinon, Mescalero, Sacramento, Timberon, Apache Summit, Sunspot, and Mayhill 1209 AM MST Thu Jan 30 2025 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM MST THIS EVENING... * WHAT...West winds 30 to 40 mph with gusts up to 55 mph expected. * WHERE...Sacramento Mountains. * WHEN...From 11 AM Thursday morning to 6 PM MST Thursday evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ For additional information, visit us at http://www.weather.gov/epz MPH
419 WWUS74 KEPZ 301138 NPWEPZ URGENT - WEATHER MESSAGE National Weather Service El Paso Tx/Santa Teresa NM 438 AM MST Thu Jan 30 2025 NMZ414>416-310100- /O.CON.KEPZ.WI.Y.0003.250130T1800Z-250131T0100Z/ West Slopes Sacramento Mountains Below 7500 Feet-Sacramento Mountains Above 7500 Feet-East Slopes Sacramento Mountains Below 7500 Feet- Including the cities of Sunspot, Mountain Park, Timberon, Mescalero, Mayhill, Apache Summit, Cloudcroft, Sacramento, and Pinon 438 AM MST Thu Jan 30 2025 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM MST THIS EVENING... * WHAT...West winds 30 to 40 mph with gusts up to 55 mph expected. * WHERE...Sacramento Mountains. * WHEN...From 11 AM this morning to 6 PM MST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ For additional information, visit us at http://www.weather.gov/epz KS
778 WWUS74 KEPZ 302022 NPWEPZ URGENT - WEATHER MESSAGE National Weather Service El Paso Tx/Santa Teresa NM 122 PM MST Thu Jan 30 2025 NMZ407-411-TXZ418>424-310100- /O.NEW.KEPZ.DU.Y.0002.250130T2022Z-250131T0100Z/ Southwest Desert/Mimbres Basin-Southern Dona Ana County/Mesilla Valley-Western El Paso County-Eastern/Central El Paso County- Northern Hudspeth Highlands/Hueco Mountains-Salt Basin-Southern Hudspeth Highlands-Rio Grande Valley of Eastern El Paso/Western Hudspeth Counties-Rio Grande Valley of Eastern Hudspeth County- Including the cities of Upper Valley, Cornudas, Columbus, Deming, Indian Hot Springs, Sunland Park, Tornillo, Vado, Sierra Blanca, East and Northeast El Paso, Fort Bliss, Hueco Tanks, Dell City, Las Cruces, Downtown El Paso, West El Paso, Socorro, Salt Flat, Fabens, Fort Hancock, and Loma Linda 122 PM MST Thu Jan 30 2025 ...BLOWING DUST ADVISORY IN EFFECT UNTIL 6 PM MST THIS EVENING... * WHAT...Visibility less than one mile in blowing dust. * WHERE...Far West Texas, Southwest Desert/Mimbres Basin, and Southern Dona Ana County/Mesilla Valley. * WHEN...Until 6 PM MST this evening. * IMPACTS...Hazardous driving conditions due to reduced visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Persons with respiratory problems should make preparations to stay indoors until the storm passes. Be ready for a sudden drop in visibility to near zero. If you encounter blowing dust or blowing sand on the roadway or see it approaching, pull off the road as far as possible and put your vehicle in park. Turn the lights all the way off and keep foot off the brake pedal. Remember, 'Pull Aside, Stay Alive'. && $$ NMZ414>416-310100- /O.CON.KEPZ.WI.Y.0003.000000T0000Z-250131T0100Z/ West Slopes Sacramento Mountains Below 7500 Feet-Sacramento Mountains Above 7500 Feet-East Slopes Sacramento Mountains Below 7500 Feet- Including the cities of Cloudcroft, Sunspot, Pinon, Mescalero, Mountain Park, Timberon, Mayhill, Sacramento, and Apache Summit 122 PM MST Thu Jan 30 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING... * WHAT...West winds 30 to 40 mph with gusts up to 55 mph. * WHERE...Sacramento Mountains. * WHEN...Until 6 PM MST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ For additional information, visit us at http://www.weather.gov/epz ZA
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this wind advisory went out at Jan 29, 11:19 AM MST, 1 hour 24 minutes earlier. Its key messages:
- Updated at 1115 AM MST Wed Jan 29 2025
- Noticeably cooler today and tomorrow as a mostly dry upper level system slowly tracks across the Borderland
- Breezy afternoon today becoming very breezy tomorrow with the possibility of dust Thursday afternoon
- Much warmer conditions towards the end of the weekend and early next week
Area forecast discussion, Jan 29, 11:19 AM MST, 1 hour 24 minutes before
Area Forecast Discussion National Weather Service El Paso TX/Santa Teresa NM 1119 AM MST Wed Jan 29 2025 ...New AVIATION... .KEY MESSAGES... Updated at 1115 AM MST Wed Jan 29 2025 - Noticeably cooler today and tomorrow as a mostly dry upper level system slowly tracks across the Borderland - Breezy afternoon today becoming very breezy tomorrow with the possibility of dust Thursday afternoon - Much warmer conditions towards the end of the weekend and early next week && .DISCUSSION... Issued at 147 AM MST Wed Jan 29 2025 An upper trough centered over AZ will slowly progress eastward today and tomorrow bringing bleak precipitation chances. The center of the low stays in northern NM throughout it's track which will leave us mostly dry with the exception of the Gila region and locations west of the Rio Grande being favored for precipitation chances. Any lowland rain/mountain snow that does occur will remain light with limited/virtually no impacts. The more noticeable effect from the upper low will be the breezy winds today and very breezy/windy conditions on Thursday afternoon. Can expect sustained west winds of 10-20MPH this afternoon with gusts to 30MPH. West winds of 15-25MPH is expected tomorrow, but some locations like Otero and Hudspeth counties could see sustained winds upwards of 30-35MPH and gusts to 45-50MPH. The Sacramento Mtns have potential to see wind advisory level speeds that afternoon, but does seem somewhat marginal. In addition, dust may become an issue that afternoon as well, but conditions are not ideal for good dust production, but could see some reductions in visibilities but these ingredients don't signal anything worse than that. With that being said, some localized areas close to nearby dust sources could see greater reductions in visibilities. El Paso and Hudspeth counties will have the best chances to see dust. Heading into Friday and the weekend, a warming trend will be seen with early next week being the warmest conditions. High temperatures on Monday and Tuesday will be around 15-20 degrees above average. Many lowland locations will see high temperatures in the mid to upper 70s Monday and similar temperatures heading into Tuesday. Otherwise, dry conditions and light breezes persist. && .AVIATION... (18Z TAFS) Issued at 1115 AM MST Wed Jan 29 2025 We will see an increase of middle and high clouds today, which will give us some off and on ceilings of SCT-BKN120-150. We will see less clouds and unlimited ceilings tonight and more clear skies on Thursday. Winds will continue to increase today and we will have a breezy afternoon of 26015G25KT. The gusts will drop off during the overnight hours and then we will see a little stronger winds on Thursday of 28020G30KT. We could see some patchy areas of blowing dust Thursday afternoon for KDMN, KLRU and KELP. && .FIRE WEATHER... Issued at 147 AM MST Wed Jan 29 2025 An area of low pressure will progress eastward over AZ/NM today and tomorrow bringing slight chances for light precipitation. In addition, this will bring noticeably cooler temperatures today and tomorrow and breezy conditions both days but Thursday will be the breeziest. Min RH values today will be 20-35% in the lowlands and 35-45% in the mountains. Similar min RH values expected Thursday, perhaps just a tad drier. Critical RHs creep back in starting Friday with warmer conditions but wind speeds will remain light that afternoon. Dry conditions persist through the foreseeable future allowing critical RHs to be seen over almost the entire forecast area Saturday and onward but wind speeds will remain light each day, staying away from critical thresholds. A warming trend will continue through the weekend and into early next week where temperatures are expected to be 15-20 degrees above average by Monday and Tuesday. Ventilation rates will be very good to excellent today and tomorrow becoming poor to fair through early next week. && .PRELIMINARY POINT TEMPS/POPS... El Paso 55 32 56 31 / 0 0 0 0 Sierra Blanca 51 26 50 26 / 0 0 0 0 Las Cruces 51 26 54 26 / 0 0 0 0 Alamogordo 51 21 53 23 / 0 10 0 0 Cloudcroft 30 14 29 20 / 0 0 0 0 Truth or Consequences 49 25 57 27 / 10 10 0 0 Silver City 41 21 45 23 / 20 20 0 0 Deming 51 23 52 22 / 10 0 0 0 Lordsburg 48 21 51 18 / 20 20 10 0 West El Paso Metro 53 31 54 31 / 0 0 0 0 Dell City 54 23 54 24 / 0 0 0 0 Fort Hancock 57 25 57 26 / 0 0 0 0 Loma Linda 46 26 48 27 / 0 0 0 0 Fabens 55 27 56 28 / 0 0 0 0 Santa Teresa 51 28 52 26 / 0 0 0 0 White Sands HQ 51 29 54 31 / 0 0 0 0 Jornada Range 51 20 55 22 / 0 0 0 0 Hatch 54 22 59 23 / 0 0 0 0 Columbus 53 28 54 26 / 0 0 0 0 Orogrande 50 24 53 24 / 0 0 0 0 Mayhill 43 20 41 26 / 0 0 0 0 Mescalero 41 15 39 20 / 10 10 0 0 Timberon 39 13 39 19 / 0 0 0 0 Winston 43 13 50 18 / 10 10 0 0 Hillsboro 49 21 55 26 / 10 0 0 0 Spaceport 51 19 57 22 / 0 0 0 0 Lake Roberts 41 19 46 22 / 20 20 0 0 Hurley 44 19 47 20 / 10 10 0 0 Cliff 49 11 54 11 / 40 30 10 0 Mule Creek 42 20 49 21 / 40 30 10 0 Faywood 44 22 48 25 / 10 10 0 0 Animas 50 20 55 21 / 20 20 10 0 Hachita 49 21 53 21 / 10 10 0 0 Antelope Wells 51 23 54 23 / 10 10 0 0 Cloverdale 44 24 49 26 / 20 20 10 0 && .EPZ WATCHES/WARNINGS/ADVISORIES... TX...None. NM...None. && FORECASTER...15-Brice
Nearby
Wind Advisories in New Mexico, 2025Every wind advisory in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.